DOI 10.1177/106002809703100408
Hypocalcemia and hypomagnesemia after ibuprofen overdose.
Аннотация
OBJECTIVE
To report a case of hypocalcemia and hypomagnesemia after ibuprofen overdose.
CASE SUMMARY: A 21-month-old boy developed acute renal failure with severe metabolic acidosis after ingestion of ibuprofen 8 g. The infant developed tonic-clonic seizures 46 hours after ingestion, with significant hypocalcemia and hypomagnesemia that required electrolyte replacement to control the seizures.
DISCUSSION: To our knowledge this is the first case report of hypocalcemia, hypomagnesemia, and seizures in a patient after ibuprofen overdose. The mechanism is unclear, the situation was probably aggravated by the use of sodium polystyrene sulfonate and furosemide.
CONCLUSIONS
In patients with ibuprofen overdose, serum calcium and magnesium concentrations should be evaluated since seizures may be associated with a deficiency of these cations. The management of these patients should include calcium and/or magnesium supplementation when required and furosemide should be avoided.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.